Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
180 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes persistent ear infection in a child?

Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3802 Questions

default
Posted on Wed, 17 May 2017 in Child Health
Question: Hi Doctor,
My son is 2 years and 7 months old. He was born with c-section on week 36th of pregnancy. He is otherwise well and healthy child, his growth pattern is really good with no previous serious illness seen on him.

Since the past 3 weeks, he had few episodes of flu and had ear infection about 2 weeks ago which he was treated with Suprax antibiotic (at younger age it was seen he was allergic to penicillins thus doctor chose Suprax instead of Amoxicillin)
He also recently got an aphthous ulcer on his gums, one about 3 to 4 weeks ago and second time now (with slight fever), this makes him not able to eat well.
I usually give him paracetamol syrup to ease his pain when eating and I got him some sort of a medication to apply on his gums it's called Oraheal.

The chief complaint is now that, from yesterday night he suddenly developed some sort of red patches in his thighs and legs, large red patches that seem sort of allergic reaction to me but I can't identify well. he woke up this morning and it got worse, some is now on his cheeks and hands and his legs is even more now.He is otherwise doing well and playful, eat quite good.

I'm suspecting allergy but i'm not sure what could cause, i first thought it could be due to the Orahealth cream on the applied on the gums but when i asked our pharmacist she said it's not possible as we only apply a little bit and won't necessarily cause anything, but last time when he had this i applied this for him and also seem to have had skin rash (but was totally different to this one it was normal skin rash all over his body).

I now gave him 5ml zyrtec and hoping if it's allergy it might get better?!

1.Please let me know what do you think he has?
2.is it allergy or something else? what do you suggest i should do ?
3.should i be worried about anaphylaxis?!
4.if we suppose the allergen was taken yesterday could anaphylaxis happen after so many hours or we can say as long as it didn't' happen until now then we shouldn't worry about it?


doctor
Answered by Dr. Diptanshu Das 46 minutes later
Brief Answer:
Allergic rashes possibly. Please upload an image.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. I think that the rashes are due to an allergic reaction which is frequently associated with viral infections that manifest with cough and cold. I would request you to upload image of the affected areas. It will help me to evaluate the condition. You might done the right thing by giving zyrtec. Taking some antiallergic like levocetirizine (zyrtec) should help. You also should apply some emollient like calamine lotion or some moisturizer like aloe vera lotion. I do not think that you need to worry about anaphylaxis

It might take a few days to recover and so you need to be patient.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Levocetirizine

doctor1 MD

Upon waking, my 11 year old daughter coughs on and off for about 45 minutes. After that, the coughing stops and she doesn't cough for the rest of...

doctor1 MD

During surgery, breathing became almost impossible; wheezing , struggling for breath, change in voice quality,diagnosis after cat scan was that one...

doctor1 MD

I am suffering from consistent cold from the last 5 years. Some years back I have taken treatment from a hemeaopathic doctor, and he suggested that...

doctor1 MD

i am having cough from 2 days..i went to doctor and he suggested me budecort,levolin (its a liquid for inhalation) and gave following medicins...

doctor1 MD

Sir/ Madam Greetings. My son age 3 and half year weight 14 Kg having fever. Doctor prescribed Amoxicillin-+ Potasium Clavulanic Oral suspension...

doctor1 MD

My daughter is 3 yrs old. She had traumatic injury of the ear with ear swab 12 days before. i.e.,on 20/7/11. There was little bleeding of the ear...

doctor1 MD

the Dr said I have follicular tonsilitis and acute bacterial sinusitis, upon researching the net I've discoverd that the prescribed medicine given...